January 2, 2019
FDA: Fluoroquinolone antibiotics can increase risk of aortic ruptures
The Food and Drug Administration (FDA) on December 20 announced that fluoroquinolone antibiotics can increase the occurrence of ruptures or tears in the aorta.
The FDA recommends that healthcare professionals:
- Avoid prescribing fluoroquinolone antibiotics to patients who have or are at risk for having an aortic aneurysm, and use them only when no other treatment option is available for these patients.
- Advise patients to seek immediate treatment for any symptoms of aortic aneurysm.
- Stop fluoroquinolone immediately if a patient reports symptoms of an aortic aneurysm or dissection.
Read More >>
© 2019 Access Intelligence, LLC – All Rights Reserved. Reproduction in whole or in part in any form or medium without expressed written permission of Access Intelligence, LLC is prohibited. OR Manager is a registered trademark of Access Intelligence, LLC.